Sharp Strichartz inequalities for fractional and higher order Schrödinger equations

Diogo Oliveira E Silva, René Quilodrán, Gianmarco Brocchi

Research output: Contribution to journalArticlepeer-review

3 Citations (Scopus)
165 Downloads (Pure)


We investigate a class of sharp Fourier extension inequalities on the planar curves s=|y|p, p>1. We identify the mechanism responsible for the possible loss of compactness of nonnegative extremizing sequences, and prove that extremizers exist if 1<p<p0 for some p0>4. In particular, this resolves the dichotomy of Jiang, Pausader, and Shao concerning the existence of extremizers for the Strichartz inequality for the fourth-order Schrödinger equation in one spatial dimension. One of our tools is a geometric comparison principle for n-fold convolutions of certain singular measures in Rd, developed in the companion paper of Oliveira e Silva and Quilodrán (Math. Proc. Cambridge Philos. Soc., (2019)). We further show that any extremizer exhibits fast L2-decay in physical space, and so its Fourier transform can be extended to an entire function on the whole complex plane. Finally, we investigate the extent to which our methods apply to the case of the planar curves s=y∣∣y∣∣p−1, p>1.
Original languageEnglish
Pages (from-to)477-526
JournalAnalysis and PDE
Issue number2
Early online date19 Mar 2020
Publication statusE-pub ahead of print - 19 Mar 2020


  • Convolution of singular measures
  • Extremizers
  • Fractional schrödinger equation
  • Sharp fourier restriction theory
  • Strichartz inequalities

ASJC Scopus subject areas

  • Analysis
  • Numerical Analysis
  • Applied Mathematics


Dive into the research topics of 'Sharp Strichartz inequalities for fractional and higher order Schrödinger equations'. Together they form a unique fingerprint.

Cite this